The Annals of Applied Probability
- Ann. Appl. Probab.
- Volume 27, Number 5 (2017), 3004-3049.
Ergodicity of inhomogeneous Markov chains through asymptotic pseudotrajectories
In this work, we consider an inhomogeneous (discrete time) Markov chain and are interested in its long time behavior. We provide sufficient conditions to ensure that some of its asymptotic properties can be related to the ones of a homogeneous (continuous time) Markov process. Renowned examples such as a bandit algorithms, weighted random walks or decreasing step Euler schemes are included in our framework. Our results are related to functional limit theorems, but the approach differs from the standard “Tightness/Identification” argument; our method is unified and based on the notion of pseudotrajectories on the space of probability measures.
Ann. Appl. Probab., Volume 27, Number 5 (2017), 3004-3049.
Received: February 2016
Revised: September 2016
First available in Project Euclid: 3 November 2017
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 60J10: Markov chains (discrete-time Markov processes on discrete state spaces)
Secondary: 60J25: Continuous-time Markov processes on general state spaces 60B10: Convergence of probability measures
Benaïm, Michel; Bouguet, Florian; Cloez, Bertrand. Ergodicity of inhomogeneous Markov chains through asymptotic pseudotrajectories. Ann. Appl. Probab. 27 (2017), no. 5, 3004--3049. doi:10.1214/17-AAP1275. https://projecteuclid.org/euclid.aoap/1509696040